MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Model Number C2PIVL2512
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 09/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.Balloon ruptures are a known failure mode with a low probability of occurrence.Contributing factors include patient calcium, damage caused when the balloon wall comes into close contact with the device emitters, likely causes include (a) an irregular calcium lesion capable of compressing the balloon wall into close proximity with the emitter(s) and/or (b) an incompletely inflated balloon.The shockwave intravascular lithotripsy (ivl) system with the shockwave c2+ coronary ivl catheter generates acoustic pressure pulses within the target treatment site, disrupting calcium within the lesion allowing subsequent dilatation of a coronary artery stenosis using low balloon pressure not to exceed 4 atm during ivl treatment, and 6 atm for post dilatation.The pressure used for the ivl balloon catheter is much lower than other balloon catheters used in percutaneous coronary intervention (pci), thus the risk associated with loss of balloon pressure during ivl catheter use is negligible.The associated patient risk for this failure mode is low and adequately captured in swmi's risk documentation.The cause of the myocardial infarction could not be definitively determined based on the information available.The cec determined that the relationship to the study device is possible, and the relationship to the study procedure is definitely related.Swmi medical safety assessed the event as possibly related to the study device and causal to the study procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the pre-market forward cad ide clinical study.Three shockwave c2+ coronary intravascular lithotripsy (ivl) catheters and one shockwave javelin pre-market coronary ivl catheter were used to treat a severe calcified lesion in the left anterior descending artery (lad).This report pertains to the first c2+ catheter.Refer to (b)(6) (mdr# 3015053858-2025-00125) for the second c2+ catheter and (b)(6) (mdr #3015053858-2025-00126) for the third c2+ catheter.For the first c2+ catheter, 90 ivl pulses were successfully delivered at 4 atm before a balloon rupture occurred.A second c2+ catheter was used to deliver 120 ivl pulses at 4 atm.For the third c2+ catheter, 120 ivl pulses were successfully delivered at 4 atm.The last catheter used to treat the lesion was the pre-market javelin coronary ivl catheter which successfully delivered 120 pulses.There was no ivl malfunction reported for any of the other catheters used.A dissection was noted after the use of the second c2+ ivl catheter and was treated successfully by stenting.The clinical site determined that the dissection was not related to the ivl device and definite to the procedure.After the dissection was stented, a diagonal branch was jailed.The physician unsuccessfully attempted to rescue the jailed branch at the end of the procedure, right before using ivus.The clinical site determined that this event was not related to the ivl device and definite to the procedure.Hypotension was noted post procedure.The subject stayed overnight for observation with no intervention nor medication administered to treat the hypotension which was resolved the following day.The patient was then discharged a day after the index procedure.The clinical site determined that the hypotension was not related to the ivl device nor the procedure.At discharge, the subject's ckmb levels were 24.4 which was just over 3 times the normal limit.The clinical site determined that this event was not related to the ivl device and possible to the procedure.This event was sent to the clinical events committee (cec) for adjudication of the myocardial infarction (mi).The cec determined that the mi was a non q-wave mi attributable to the target vessel.They determined that the mi was possibly related to the study device and definitely related to the procedure.The film was reviewed, and they observed a side branch occlusion of the diagonal artery.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2+ CORONARY IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key23469446
Report Number3015053858-2025-00124
Device Sequence Number12963502
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)261031(10)19A241012B
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number19A241012B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Initial Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.50 X 38 - SYNERGY DES - BOSTON SCIENTIFIC; 2.50 X 38 - XIENCE SKYPOINT DES - ABBOTT
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age80 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite